Pricing longevity derivatives via Fourier transforms
Jorge Bravo and
João Pedro Vidal Nunes
Insurance: Mathematics and Economics, 2021, vol. 96, issue C, 81-97
Abstract:
Longevity-linked derivatives are one of the most important longevity risk management solutions for pension schemes and life annuity portfolios. In this paper, we decompose several longevity derivatives—such as geared longevity bonds and longevity-spread bonds—into portfolios involving longevity options. For instance, we show that the fair value of an index-based longevity swap can be broken down into a portfolio of long and short positions in European-style longevity caplets and floorlets, with an underlying asset equal to a population-based survivor index and strike price equal to the initial preset survivor schedule. We develop a Fourier transform approach for European-style longevity option pricing under continuous-time affine jump–diffusion models for both cohort mortality intensities and interest rates, accounting for both positive and negative jumps in mortality. The model calibration approach is described and illustrative empirical results on the valuation of longevity derivatives, using U.S. total population mortality data, are provided.
Keywords: Longevity Swaps; Longevity caps and floors; Longevity bonds; Affine mortality models; Fourier transforms (search for similar items in EconPapers)
JEL-codes: C63 G12 G13 G22 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668720301402
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:96:y:2021:i:c:p:81-97
DOI: 10.1016/j.insmatheco.2020.10.008
Access Statistics for this article
Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu
More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().